Aa
A
A
Close
Avatar universal
Lortab Mental Withdrawals
7 days off Lortabs - Approx. 50-90mg a day for a year.

Physically I feel good, except for some anxiety, but mentally I am dying.

I suffer from bad depression normally, but this is BEYOND anything I've ever felt.

Any suggestions? I keep telling myself I am doing this for me, my kids & my girlfriend - but the tears & terrible thoughts keep coming!

Much love!

MJ
Cancel
2 Answers
Page 1 of 1
Avatar universal
Depression is pretty normal coming off these things.  I am at 9 days and feel ok today, but yesterday felt pretty depressed.

I have found that exercise has helped tremendously with the depression and bad feelings.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
MJ - The mental part is so much hard, quitting pills is easy while dealing with the mental stuff is where it gets SUPER hard.  Are you doing any kind of after care?  Therapy, N/A - anything?  Think about it if not as it is key to helping you through this.

Another member - Bama - posted this last week and I felt it was such a good way of putting it I kept it so I could post it for others.  For me knowing how something works or why it works a certain way helps me deal with things.

Prior post on why we suffer such profound depression after coming off opiates:

Now if you had issues with depression pre-opiates or even self medicated yoursefl with opiates because you were depressed you may need the help of anti-depressants but if you were normally a happy person and now experiencing depression after stopping this may provide a little insight for you.

Reposted from another member:

You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.

Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.

When you stop taking the opiates,  they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.

Endorphins like dopamine  control your moods, anxiety, sadness, anger, happiness, pain etc.

You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.

Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.

********

I hope this helps you in some small way MJ - hang in there and get to a meeting!!!!  D
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources